QT interval prolongation, torsade de pointes, cardiac arrest, and ventricular tachycardia have been reported in patients treated with INAPSINE (droperidol) . Some of these cases were associated with death. Some cases occurred in patients with no known risk factors, and some were associated with droperidol doses at or below recommended doses. Physicians should be alert to palpitations, syncope, or other symptoms suggestive of episodes of irregular cardiac rhythm in patients taking INAPSINE (droperidol) and promptly evaluate such cases (see WARNINGS, Effects on Cardiac Conduction).
The most common somatic adverse reactions reported to occur with INAPSINE (droperidol) are mild to moderate hypotension and tachycardia, but these effects usually subside without treatment. If hypotension occurs and is severe or persists, the possibility of hypovolemia should be considered and managed with appropriate par-enteral fluid therapy.
The most common behavioral adverse effects of INAPSINE (droperidol) include dysphoria, postoperative drowsiness, restlessness, hyperactivity and anxiety, which can either be the result of an inadequate dosage (lack of adequate treatment effect) or of an adverse drug reaction (part of the symptom complex of akathisia). Care should be taken to search for extrapyramidal signs and symptoms (dystonia, akathisia, oculogyric crisis) to differentiate these different clinical conditions. When extrapyramidal symptoms are the cause, they can usually be controlled with anticholinergic agents.
Postoperative hallucinatory episodes (sometimes associated with transient periods of mental depression) have also been reported.
Other less common reported adverse reactions include anaphylaxis, dizziness, chills and/or shivering, laryn-gospasm, and bronchospasm.
Elevated blood pressure, with or without pre-existing hypertension, has been reported following administration of INAPSINE (droperidol) combined with SUBLIMAZE (fentanyl citrate) or other parenteral analgesics. This might be due to unexplained alterations in sympathetic activity following large doses: however, it is also frequently attributed to anesthetic or surgical stimulation during light anesthesia.